Metolazone Overdose

If you take too much metolazone, overdose effects may include an electrolyte imbalance, dehydration, or low blood pressure. These effects may lead to symptoms such as seizures, confusion, or vomiting. Treatment options for a metolazone overdose may include administering certain medicines, pumping the stomach, or treating the symptoms that occur as a result of the overdose (known as supportive care).

Metolazone Overdose: An Overview

Metolazone (Zaroxolyn®) is a medication used for controlling high blood pressure and treating water retention (edema). The effects of a metolazone overdose will vary, depending on a number of factors, including how much metolazone was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
 
If you happen to take too much metolazone, seek immediate medical attention.
 

Symptoms of a Metolazone Overdose

The effects of a metolazone overdose may include:
 
  • Low blood pressure (hypotension)
  • Drowsiness
  • Electrolyte imbalance
  • Dehydration
  • Difficulty breathing
  • Kidney problems.
     
This may cause signs or symptoms that include:
 
  • Lightheadedness, dizziness, or fainting
  • Decreased urine output
  • Drowsiness, headaches, or back pain
  • A slow or irregular heartbeat
  • Dry mouth
  • Increased thirst
  • Weakness
  • Tiredness
  • Restlessness
  • Seizures
  • Confusion
  • Muscle pain or cramps
  • Nausea or vomiting
  • Loss of consciousness.
     

Treatment for a Metolazone Overdose

The treatment for a metolazone overdose will also vary. If the overdose was recent, the healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
 
  • Fluids through an intravenous line (IV)
  • Medications to increase blood pressure
  • Electrolyte replacement
  • Other treatments based on the complications that occur
  • Closely monitoring the heart and lungs.
     
It is important that you seek prompt medical attention if you believe that you may have overdosed on metolazone.
Life After a Stent: 5 Realistic Ways to Take Charge of Your Health

Metolazone Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.